MAUDE Adverse Event Report: CHRISTOPH MIETHKE GMBH & CO KG PROGAV 2.0 WITH SA25 AND DISTAL CATHETER; HYDROCEPHALUS MANAGEMENT

CHRISTOPH MIETHKE GMBH & CO KG PROGAV 2.0 WITH SA25 AND DISTAL CATHETER; HYDROCEPHALUS MANAGEMENT
Model Number FX421T
Medical Device Problem Codes Mechanical Problem (1384); Infusion or Flow Problem (2964)
Health Effect - Clinical Code Hydrocephalus (3272)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Investigation: visual inspection: deposits on the catheter (possibly calcified) were detected, but no significant deformations or damage of the valves were detected during the visual inspection.Permeability test: a permeability test has shown that both valves are permeable.Computer controlled test: to investigate the claim of under-drainage, the opening pressure is measured using a miethke computer controlled testing apparatus which simulates a cerebrospinal fluid flow.The valves are tested in both the horizontal as well as the vertical positions.The results show that the both valves are not operating within the acceptable tolerance in either position.Adjustment test: the progav 2.0 was tested and is adjustable to all specified pressures.Braking/klick force and brake function test: the brake functionality test has shown that the brake function is fully operational and the braking force is within the given tolerances.Internal inspection : after dismantling of the valves, some deposits were found in both valves.Results: based on our investigation results, we can identify a accelerated outflow in the shunt system.We are assuming that the deposits detected within the valve have caused the functional impairment.As described in scientific literature, the problem encountered is one of the known, inevitable risks of hc-therapy by shunt implants.Deposits caused by natural substances in the cerebrospinal fluid, such as protein, blood or tissue particles, are among the known and unavoidable risks and side effects of hydrocephalus therapy.Small amounts of non-visible deposits/proteins might compromise the integrity of the valve.We can exclude a defect at the time of release.The shunt system met all specifications of the final inspection when released from christoph miethke gmbh & co.Kg.No further regulatory actions are required from our point of view.
 
Event or Problem Description
It was reported that a progav 2.0 shuntsystem (part # fx421t) was implanted during a procedure performed on an unknown date.According to the complainant, the shunt system was believed to be operating in underdrainage and adjustment difficulties were experienced.The patient underwent a revision procedure.The complaint device was returned to the manufacturer for evaluation.No patient complications were reported as a result of the revision procedure.Age: unknown.Height: (b)(6) centimeters (cm).Weight: (b)(6) kilograms (kg).Gender: female.

Brand Name
PROGAV 2.0 WITH SA25 AND DISTAL CATHETER
Common Device Name
HYDROCEPHALUS MANAGEMENT
Manufacturer (Section D)
CHRISTOPH MIETHKE GMBH & CO KG
ulanenweg 2
potsdam, 14469
GM  14469
MDR Report Key12387759
Report Number3004721439-2021-00247
Device Sequence Number4724113
Product Code JXG
UDI-Device Identifier04041906136635
UDI-Public4041906136635
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K161853
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 08/30/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/16/2021
Device Model NumberFX421T
Device Catalogue NumberFX421T
Device Lot Number20030301
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/17/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/17/2021
Initial Report FDA Received Date08/30/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Weight40